Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for cellulitis with fever

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Mon, 2 Nov 2015 in Infections
Question: My husband was treated for cellulitis and has beebread taking bactrim....the infection on his thigh is better ,but today he is very tired and running a slight fever .We are supposed to go on a 10 day cruise tomorrow.I want him to go back to the doctor and am getting nowhere!
doctor
Answered by Dr. Shoaib Khan 17 minutes later
Brief Answer:
He may require intravenous administration of antibiotics

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. I can understand how you feel, and a few cases of cellulitis can be a little resistant. The treatment regimen prepares us for it in advance; the first approach to treating cellulitis is an oral antibiotic course lasting about 7-14 days. If this does not help the individual, then the patient may require hospitalisation and intravenous administration of antibiotics.

I would recommend the same for your husband ma'am, this is important and so I would appreciate it if you can visit a doctor and request for this, and also postpone the cruise by a week or so, in order to help your husband recover rapidly and completely.

I hope this helps you. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Bactrim

doctor1 MD

my daughter started with a ear infection/sinus week beofrethanksgiving. Was put on bactrim and had allergic reaction and was put on levaquin. Woke up the day after thanksginving with a headache on right siede of head blurry vision in right eye and weakness on rightside. Had CT scan thank god negative is scheduled for MRi tomorrow. Also has a wisdom tooth on right side poking into sinus. Will be removed Jan 10. Is all this related in any way. Migraine was also mentioned. Also in Sept had a round red rash on right forearm. Works in a shcool and nurse said might be ring worm. Cound this be a tick bite? Initial lyme test is negative.

doctor1 MD

I have sinusitis all winter long. I just started teaching in an elementary school. I seem to get stuffed and a sore throat, despite the fact my Dr. prescribed Bactrim. Does Bactrim kill strep as the school I am now in has a lot of cases of strep?

doctor1 MD

I am having some light pain just below my breasts. I went to the ER with this being pretty bad abt 3 months ago and they said I had a UTI. However, I was able to urinate with no pain, bleeding or anything. I did not think I had this type of infection. Blood work said I did. Well, rx was prescribed Bactrim and it was over. Now it is coming back again. I feel like I want to vomit at times. The pain is light now, but should I go on to the er and have it checked out again? Could it be gall bladder problems. It is sort of touchy in the space below the breast?

doctor1 MD

Hey my name is Rebecca Marini, I am 25 I went to the hospital last weekend with severe abdominal cramps they did an ultrasound and everything was normal. But they did find a UTI so they sent me home with some Bactrim to clear it up. My problem is its the end of the treatment and 2 days ago I developed a fever, chills, still having cramping in abdomen and lower back, my face is really flushed and I develped rashes in various parts of my body. Is this normal or should I be seeking more medical care?

doctor1 MD

My wife has severe nausea/ vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea. The nausea medicine seems to make no impact. Also has diarrhea since 14 Oct.

doctor1 MD

I ran an ax into my leg about 4 inches above my ankle in the front. I did it Nov 17 and didn't get to Dr until Nov 22. Although I treated it with peroxide and anti=bacterial salve was very red around it. It's vertical about 1.5 inches. She...

doctor1 MD

Dear Dr Shoman, You were right in your diagnosis. It seems that I have Prostatitis . I believe that the PSA and other tests revealed that there were bacteria present so I have been prescribed antibiotics. These are the pills I am meant to take for...